Alert archive / Wyoming / High Wind Warnings in 2013
High Wind Warning 27, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 3, 2013, 2:27 AM MST for Albany County, Carbon County, Wyoming. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2013, 2:27 AM MST (09:27 UTC)
- Expired
- Nov 3, 2013, 4:10 AM MST
- In force
- 103 min
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3101 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
422 WWUS75 KCYS 030927 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 227 AM MST SUN NOV 3 2013 ...STRONG SOUTHWEST WINDS ACROSS THE ARLINGTON AREA THROUGH SUNRISE... .STRONG SOUTHWEST WINDS ARE EXPECTED TO CONTINUE THROUGH SUNRISE ACROSS THE ARLINGTON AREA WITH A STRONG PRESSURE GRADIENT OVER SOUTHEAST WYOMING. THE GRADIENT WILL DECREASE AFTER SUNRISE AND THE WINDS SHOULD BEGIN TO DECREASE BELOW HIGH WIND CRITERIA AT THAT TIME. WYZ110-031400- /O.NEW.KCYS.HW.W.0027.131103T0927Z-131103T1400Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 227 AM MST SUN NOV 3 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 AM MST THIS MORNING. * TIMING...THROUGH 7 AM MST. * WINDS...SOUTHWEST 40 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE IMPACTED...ESPECIALLY ALONG INTERSTATE 80 IN THE ARLINGTON AREA. MOTORISTS ARE URGED TO EXERCISE CAUTION WHEN ENCOUNTERING THESE STRONG AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ FINCH
1 follow-up statement
353 WWUS75 KCYS 031110 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 410 AM MST SUN NOV 3 2013 ...WINDS HAVE DIMINISHED ACROSS THE ARLINGTON AREA... .THE PRESSURE GRADIENT HAS WEAKENED ENOUGH ACROSS SOUTHEAST WYOMING TO CAUSE WINDS TO DECREASE BELOW HIGH WIND CRITERIA ACROSS THE ARLINGTON AREA. GUSTS TO 45 MPH WILL STILL BE POSSIBLE THROUGH THE REST OF THE MORNING. WYZ110-031215- /O.CAN.KCYS.HW.W.0027.000000T0000Z-131103T1400Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 410 AM MST SUN NOV 3 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WIND GUSTS HAVE DROPPED BELOW 50 MPH IN THE ARLINGTON AREA FOR THE PAST TWO HOURS. WHILE GUSTS TO 45 MPH WILL STILL BE POSSIBLE THROUGH THE REST OF THE MORNING...HIGH WINDS ARE NOT EXPECTED ANYMORE. $$ FINCH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 3, 12:05 AM MDT, 3 hours 22 minutes earlier.
Area forecast discussion, Nov 3, 12:05 AM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1205 AM MDT SUN NOV 3 2013 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) ISSUED AT 206 PM MDT SAT NOV 2 2013 TONIGHT...FLOW ALOFT BACKS TO SOUTHWEST IN ADVANCE OF NEXT APPROACHING SHORTWAVE TROUGH ALOFT FROM THE GREAT BASIN. DECENT LOW LEVEL MIXING WILL PRODUCE ENOUGH WINDS TO KEEP MINIMUM TEMPERATURES LOCALLY WARMER JUST LEE OF THE LARAMIE RANGE ALONG INTERSTATE 25 FROM WHEATLAND TO CHEYENNE...WITH TYPICALLY COOLER LOCALES ALONG THE NORTH PLATTE RIVER VALLEY WHERE WINDS DECOUPLE MORE. WINDS WILL INCREASE IN THE ARLINGTON AREA BASED ON PROGGED SURFACE TO 700 MB GRADIENTS THIS EVENING AND WITH A 40 TO 50 KNOT JETLET APPROACHING CARBON COUNTY LATE...THOUGH WITH THE PROJECTED LOW LEVEL PRESSURE GRADIENT WEAKENING AND THE CRAIG TO CASPER 850/700 MB GRADIENTS RELAXING LATE...BELIEVE THE MAJORITY OF WINDS WILL REMAIN BELOW HIGH WIND CRITERIA AT ARLINGTON...AND WE WILL BE ABLE TO HANDLE THE SITUATION WITH SPECIAL WEATHER STATEMENTS. SUNDAY...PROGRESSIVE NEUTRALLY TILTED SHORTWAVE TROUGH ALOFT MOVES ACROSS WESTERN WYOMING...SENDING A RELATIVELY STRONG COLD FRONT AND BAROCLINIC BAND THROUGH SOUTHEAST WYOMING BY LATE AFTERNOON. THE GFS LOOKS TOO MEAGER WITH ITS QPF DEPICTION...AND PREFER THE NAM AS THESE TYPES OF STRONG BAROCLINIC BANDS ALMOST ALWAYS PRODUCE AT LEAST SCATTERED SNOW SHOWERS...THUS HAVE PAINTED SCATTERED SHOWERS LATE IN THE AFTERNOON WEST OF A DOUGLAS TO LARAMIE LINE WITH NUMEROUS OROGRAPHIC SHOWERS OVER THE NORTHERN LARAMIE...SIERRA MADRE AND SNOWY RANGES. MAXIMUM TEMPERATURES TRICKY DEPENDING ON COLD FRONTAL TIMING...THOUGH PREFER THE NAM GUIDANCE MAXIMA. SUNDAY NIGHT...INITIAL SHORTWAVE TROUGH ALOFT MOVES INTO THE DAKOTAS...PRODUCING A MOSTLY DRY AND COLD OVERNIGHT WITH BRISK WEST DOWNSLOPE WINDS LIMITING THE COOLING POTENTIAL...THOUGH STILL COLD WITH 700 MB TEMPERATURES FALLING TO -12 CELSIUS. CYCLONICALLY INDUCED SNOW SHOWERS FROM DOUGLAS TO CHADRON AND OROGRAPHIC SNOWS OVER THE SNOWY AND SIERRA MADRE RANGES. MONDAY...NEXT SHORTWAVE TROUGH ALOFT DIGS SOUTHEAST ACROSS SOUTHERN IDAHO AND NORTHERN UTAH...AND WITH DECENT DYNAMICS AND 500-300 MB AND 700-500 MB QUASIGEOSTROPHIC LIFT...AND SATURATING AIRMASS...HAVE PAINTED 30 TO 100 PERCENT POPS FOR SNOW LATE IN THE AFTERNOON FROM SOUTHERN CARBON COUNTY ACROSS SOUTHERN ALBANY AND WESTERN LARAMIE COUNTIES...WITH 80 TO 100 PERCENT POPS OVER THE SNOWY AND SIERRA MADRE RANGES. MONDAY NIGHT...PROGRESSIVE SHORTWAVE TROUGH MOVES ACROSS WESTERN WYOMING AND WESTERN COLORADO...INDUCING SURFACE CYCLOGENESIS ACROSS NORTHEAST NEW MEXICO. AS OUR LOW AND MID LEVELS SATURATE... IMPRESSIVE MID LEVEL WARM AIR ADVECTION LIFT WILL COMBINE WITH DYNAMICS...UPSLOPE AND GOOD 500-300 MB AND 700-500 MB QUASIGEOSTROPHIC FORCING TO PRODUCE 60 TO 100 PERCENT POPS FOR SNOW AFTER MIDNIGHT SOUTH OF A DOUGLAS TO SCOTTSBLUFF LINE...WITH 80 TO 100 PERCENT POPS IN FAVORED UPSLOPE TERRAIN FROM THE SIERRA MADRE AND SNOWY RANGES THROUGH THE LARAMIE VALLEY...SOUTHERN LARAMIE RANGE AND LARAMIE COUNTY AND KIMBALL. THIS SHORTWAVE WILL BE PROGRESSIVE AND EXPECT WE WILL LIKELY NEED WINTER WEATHER ADVISORIES FOR SNOW FOR MONDAY NIGHT AND TUESDAY FOR SOUTHERN CARBON COUNTY...SOUTHERN ALBANY COUNTY...LARAMIE COUNTY AND THE SOUTHERN NEBRASKA PANHANDLE. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 300 PM MDT SAT NOV 2 2013 UPPER TROUGH RESPONSIBLE FOR THE SNOW AND COLD TEMPERATURES WILL BE MOVING ACROSS THE CWA TUESDAY AND TUESDAY NIGHT. THE GFS IS SLIGHTLY FASTER THAN THE ECMWF. THE BULK OF PRECIPITATION ASSOCIATED WITH THE TROUGH WILL OCCUR TUESDAY...THEN TAPER OFF OVER THE PLAINS TUESDAY NIGHT. LATEST WPC GUIDANCE SUGGESTS 4 TO 6 INCHES ALONG AND SOUTH OF INTERSTATE 80 WITH LESSER AMOUNTS TO THE NORTH. WINDS SHOULD NOT BE A COMPLICATING FACTOR WITH THE SNOW...SUSTAINED 10 TO 15 MPH. STRONG COLD AIR ADVECTION TUESDAY WITH 700MB TEMPERATURES -10 TO -12C WILL RESULT IN WELL BELOW NORMAL TEMPERATURES. AREAS ALONG AND WEST OF THE LARAMIE RANGE WILL HOLD ONTO CHANCE POPS AS A WEAK SHORTWAVE DIVES SOUTHEAST IN THE NORTHWEST FLOW ALOFT ON WEDNESDAY. WEST TO NORTHWEST WINDS INCREASE TUESDAY NIGHT AND WEDNESDAY WITH THE PASSAGE OF THE WAVE. HIGH TEMPERATURES WEDNESDAY MODERATE 5 TO 10 DEGREES FOR THE PLAINS WITH DOWNSLOPING WINDS EAST OF THE LARAMIE RANGE. LINGERING LIGHT SNOW OVER THE SNOWY AND SIERRA MADRE RANGES WILL END WEDNESDAY EVENING WITH THE DEPARTURE OF THE WAVE AND ADVENT OF DRIER STABLE AIRMASS. THE WARMING TREND CONTINUES THURSDAY AND FRIDAY UNDER THE INFLUENCE OF A BROAD UPPER RIDGE PER THE GFS. 700MB TEMPERATURES MODERATE FROM AROUND 0C THURSDAY TO 4C FRIDAY. WEST TO SOUTHWEST WINDS WILL BE RATHER GUSTY ALONG AND WEST OF THE LARAMIE RANGE BOTH DAYS. THE ECMWF USHERS IN A POTENT UPPER LEVEL TROUGH FRIDAY AFTERNOON AND EVENING WITH PRECIPITATION QUICKLY SPREADING NORTHWEST TO SOUTHEAST. FAVORED A MOSGUIDE APPROACH TO THE POPS WITH SMALL CHANCES WEST OF THE LARAMIE RANGE. A PACIFIC FRONT MOVES THROUGH LATE FRIDAY. DID NOT GO AS COOL AS THE ECMWF FOR HIGHS SATURDAY WITH SEASONAL TEMPERATURES. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY EVENING) ISSUED AT 1153 PM MDT SAT NOV 2 2013 VFR THROUGH THIS AFTERNOON ALTHOUGH CIGS WILL BEGIN TO LOWER OVER THE SNOWY AND SIERRA MADRE RANGES LATE TODAY. A COLD FRONT WILL MOVE INTO NIOBRARA AND CONVERSE COUNTIES AROUND SUNRISE AND THEN PUSH SOUTH ACROSS THE FORECAST AREA THROUGH THE DAY. A FAST MOVING UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TONIGHT. A FEW SNOW SHOWERS ARE POSSIBLE...ESPECIALLY OVER THE MOUNTAINS WHERE MOUNTAIN TOPS WILL BECOME OBSCURED. CLEAR FROM WEST TO EAST LATE TONIGHT THEN ANOTHER QUICK MOVING BUT STRONGER SYSTEM TO IMPACT THE AREA MONDAY NIGHT AND EARLY TUESDAY. && .FIRE WEATHER... ISSUED AT 206 PM MDT SAT NOV 2 2013 MINIMAL FIRE WEATHER CONCERNS. STRONG COLD FRONT MOVES ACROSS THE DISTRICT LATE SUNDAY...USHERING IN COLDER TEMPERATURES AND INCREASING CHANCES FOR SNOW MONDAY THROUGH TUESDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RUBIN LONG TERM...JAMSKI AVIATION...LIEBL FIRE WEATHER...RUBIN
Hazardous weather outlook, Nov 3, 12:24 AM MDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1224 AM MDT SUN NOV 3 2013 WYZ101>119-040630- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1224 AM MDT SUN NOV 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT STRONG SOUTHWEST WINDS WILL OCCUR ACROSS THE ARLINGTON AREA THROUGH LATE TONIGHT. SUSTAINED WINDS OF 35-40 MPH WITH GUSTS TO 55 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A QUICK MOVING PACIFIC STORM SYSTEM WILL IMPACT THE AREA MONDAY NIGHT AND TUESDAY...PRODUCING LIGHT TO MODERATE SNOW ACCUMULATIONS OVER MUCH OF SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. THIS STORM SYSTEM WILL USHER IN SOME OF THE COLDEST AIR OF THE SEASON. HIGH TEMPERATURES TUESDAY WILL BE AROUND 30 DEGREES COLDER THAN THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-040630- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1224 AM MDT SUN NOV 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A QUICK MOVING PACIFIC STORM SYSTEM WILL IMPACT THE AREA MONDAY NIGHT AND TUESDAY...PRODUCING LIGHT TO MODERATE SNOW ACCUMULATIONS OVER MUCH OF SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. THIS STORM SYSTEM WILL USHER IN SOME OF THE COLDEST AIR OF THE SEASON. HIGH TEMPERATURES TUESDAY WILL BE AROUND 30 DEGREES COLDER THAN THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE FINCH
In the hours before
Special weather statement, Nov 3, 12:31 AM MDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1231 AM MDT SUN NOV 3 2013 WYZ110-031200- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 1231 AM MDT SUN NOV 3 2013 ...STRONG AND GUSTY WINDS WILL AFFECT THE ARLINGTON AREA THROUGH EARLY SUNDAY MORNING... SUSTAINED SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO AROUND 55 MPH WILL OCCUR ACROSS THE ARLINGTON AREA THROUGH SUNRISE. THESE WINDS WILL IMPACT TRAVEL ON INTERSTATE 80 BETWEEN MILE MARKERS 240 AND 285. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. FINCH
Nearby
High Wind Warnings in Wyoming, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.